Jump to content
  • Sign Up
Sign in to follow this  
rss

PubMed RSS Feed - -Study of Clinical Profile of Patients Presenting with Topical Steroid-Induced Facial Dermatosis to a Tertiary Care Hospital.

Recommended Posts

Related Articles

Study of Clinical Profile of Patients Presenting with Topical Steroid-Induced Facial Dermatosis to a Tertiary Care Hospital.

Indian Dermatol Online J. 2020 Mar-Apr;11(2):208-211

Authors: Jain S, Mohapatra L, Mohanty P, Jena S, Behera B

Abstract
Background: Topical corticosteroids (TCs) are widely used for various indications in dermatology. However, these can cause a plethora of symptoms if overused or abused. Topical steroid damaged face is a relatively new entity which was described in 2008. TC abuse cause a myriad of side effects viz, erythema, telangiectasia, acne, acneiform eruption, hyper/hypopigmentation, rosacea, and photosensitivity when used inappropriately.
Aim: The aim of the study was to ascertain the prevalence, demographics, and clinical presentations of TC abuse on faceamong our population.
Materials and Methods: This was a cross-sectional study performed at dermatology department of a tertiary care teaching hospitallocated in eastern India for 1 year. All patients with facial dermatoses attending the outpatient department were asked about use of TC in recent past and those with positive history were included. A detailed clinical evaluation was undertaken and various demographic and clinical data were recorded.
Results: A total of 316 patients (53 males, 263 females) presented with topical steroid-induced facial dermatoses during the entire study period. Majority of them used these agents on suggestion of close friends and relatives, pharmacists, television commercials, and doctors. Mometasone in the form "No-Scar" preparation was the most commonly abused topical steroid in our study. The most common side effects encountered were steroid-induced acne (45.2%) or flare of pre-existing acne followed by erythema and telangiectasia (21.2%), hypertrichosis (6.6%), rosacea (2.2%), and atrophy (1.5%). The most common reason for abusing TC was to get a fairer skin tone.
Conclusion: Our study reports the clinical patterns of TC abused facial dermatoses. The fantasy to get a fairer skin among the people of our country has led to the abuse of topical corticosteroids. We conducted this study to create awareness among these patients about the dreadful effects of steroid misuse.

PMID: 32477980 [PubMed]

{url} = URL to article

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...